MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter customer (person): country: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter broke during a percutaneous drainage procedure on an unknown patient.No adverse effects to the patient have been reported due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Event or Problem Description
The device was received on 05nov2021.Complete separation of the catheter shaft was noted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 17jul2022, it was reported that the procedure was completed using a new catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation on 04oct2021, cook india received a complaint from a representative at the meitra hospital in karaparamba, india.During patient contact, an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (ult10.2-38-25-p-5s-cldm-hc, lot: 13167505) was observed to have separated at midpoint.The procedure was completed with another catheter.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used and damaged ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was returned for evaluation.Separation of the catheter shaft 16.5cm from the distal end of the cap was confirmed.The black suture string remained intact.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record (dhr) for lot 13167505 and catheter tubing lot sa13124303 found no relevant nonconformances that could have contributed to the failure.It should be noted that there were no other complaints associated with the final product lot number.It was concluded that the device was manufactured to specification and there was no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The current instructions for use [ifu__multi_rev5] state the following: "precautions -patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter." based on the information provided, examination of the returned product and the results of our investigation, a likely cause for the failure was due to a component failure without any design or manufacturing issue.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12631783
Report Number1820334-2021-02324
Device Sequence Number3451731
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)230430(10)13167505
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number13167505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/05/2021
07/17/2022
08/05/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/09/2021
07/22/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale